Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 308, NWS Indianapolis, IN

June 16, 2019Henry County, Rush County, Shelby County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 16, 2019, 10:14 AM EDT for Henry County, Rush County, Shelby County, Indiana. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2019, 10:14 AM EDT (14:14 UTC)
Expired
Jun 18, 2019, 10:51 AM EDT
In force
49 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Moderate

Counties Henry County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River (IN) at Carthage (CARI3). The gauge peaked at 10.29 ft at Jun 16, 2019, 10:00 AM EDT.

actionminormoderate051006/1606/1706/1806/19
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 16, 5:38 AM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 16, 5:38 AM EDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
538 AM EDT Sun Jun 16 2019

.UPDATE...
The AVIATION section has been updated below.

&&

.SYNOPSIS...
Issued at 208 AM EDT Sun Jun 16 2019

Wet weather is expected through at least Tuesday. A frontal
boundary is expect to linger across southern Indiana during the
beginning of the week. Several areas of low pressure will push
across Indiana during that time...producing rain. Rain could be
heavy at times.

Rain chances are expected to continue from Tuesday into next
weekend as the humid...wet...rainy weather pattern continues.

&&

.NEAR TERM /Today/...

Issued at 208 AM EDT Sun Jun 16 2019

Surface analysis early this morning showed low pressure over Iowa
with a warm front extending southeast to Central Indiana. Radar
continues to show convection development along the front across
Central Indiana...mainly along I-74. More storms over Central
Illinois were poised to push back into central Indiana with the
next couple of hours.

The models once again keep the lower level boundary in place
through the day. The wave over Central illinois is suggested to
push across Central Indiana during the morning hours...exiting the
state by near 12Z. Models then suggest a lull in upper support as
a break in between short wave is suggested. Time heights show
best lift ending by 12Z...with still plenty of mid and lower level
moisture present...but subsidence arriving. Forecast soundings
show attainable convective temperatures this afternoon with
plenty of CAPE near 3000 J/KG and pwats over 1.6 inches. Thus best
forcing will not be in the area this afternoon...but given the
airmass and daytime heating...afternoon convection cannot be ruled
out. Thus will keep chances for storms all day...with best
chances this morning with the departing wave...and ramping chances
down in its departure...then back up in the late afternoon and
evening. Will stick to a blend on temps. Flooding may continue to
be a threat...but confidence for precise locations is low at this
time. As for temps...will stick close to the blends.

&&

.SHORT TERM /Tonight through Tuesday Night/...

Issued at 208 AM EDT Sun Jun 16 2019

Wet. Wet. Wet.

GFS and NAM suggest the pesky surface boundary will remain in
place across southern Indiana through at least Tuesday. Aloft...a
parade of short waves is expected to pass across the
boundary...each providing excellent forcing. A moist air mass
looks to remain in place through Tuesday Night with dew points in
the 60s. Forecast soundings through Tuesday show a deeply
saturated airmass with pwats failing to fall below 1.3 inches and
ranging as high as 1.9 inches during the period. The GFS suggests
three short waves passing through Indiana...along the frontal
Boundary. The first is suggested tonight...a second on Monday
Night...and for now...the third and most organized in appearance
on Tuesday. We can expect some lulls in precip in between these
waves...but will still ramp up pops during each of these time
periods due favorable set up for heavy rains. Given the warm and
humid air mass in place will trend highs at or below the NBM and
lows at or above the NBM.

Again...flooding could be a threat early this week...and
depending upon how these systems play out...flood or flash flood
watches may be needed soon.

&&

.LONG TERM /Wednesday through Saturday/...
Issued at 152 AM EDT Sun Jun 16 2019

With active warnings in effect, will keep the long term discussion
brief.

Models and ensembles continue to hint at an active long term,
especially Wednesday afternoon and night, when the strongest wave
will move through the area with the front still hanging around.
Heavy rain and flooding will continue to be an issue.

Blend near normal highs look reasonable but confidence is not great
on specifics with a front nearby.

&&

.AVIATION /Discussion for the 161200Z TAF Issuance/...
Issued at 538 AM EDT Sun Jun 16 2019

Low confidence in exact timing of convection and potential poor
flying conditions, although in general expect widespread convection
to end 13z-15z only to return after 21z.

Winds will be southwest and west less than 10 knotsthrough 06z or so
Monday and then light and variable or calm.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 PM EDT this morning for INZ021-028>031-
035>049-051>057-060>065.

&&

SYNOPSIS...Puma
NEAR TERM...Puma
SHORT TERM...Puma
LONG TERM...MK
AVIATION...MK
Hazardous weather outlook, Jun 16, 5:46 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
546 AM EDT Sun Jun 16 2019

INZ021-028>031-035>049-051>057-060>065-067>072-171000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
546 AM EDT Sun Jun 16 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Showers and thunderstorms are expected this morning and
tonight. Severe storms are possible this evening. Heavy Rain
resulting in Flooding and Flash Flooding will be possible.

Hazards: Flash flooding from heavy rainfall, damaging winds and
lightning.

Timing: Thunderstorms This morning...then again late this afternoon
and tonight. Flash flooding is possible anytime.

Discussion: Upper waves and a surface front will keep showers and
thunderstorms across the area today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Thunderstorms are possible each day. A few strong to
isolated severe storms are possible on Sunday. Lightning and locally
heavy rain are threats from any storm. Repeated rounds of rainfall,
heavy at times, could lead to moderate widespread flooding this week.

Discussion: A stalling frontal system and active upper pattern will
bring several rounds of showers and thunderstorms to central Indiana
this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jun 16, 8:03 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     HEAVY RAIN       3 SW WESTFIELD          40.01N 86.16W
06/16/2019  M2.77 INCH       HAMILTON           IN   PUBLIC

&&

BHH
Local storm report, Jun 16, 8:05 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
805 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HEAVY RAIN       3 E DANVILLE            39.75N 86.47W
06/15/2019  M2.95 INCH       HENDRICKS          IN   AMATEUR RADIO

            MEASURED RAINFALL SINCE 254 AM EDT JUNE 15.

&&

BHH
Local storm report, Jun 16, 8:16 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 ESE BEECH GROVE       39.71N 86.08W
06/15/2019                   MARION             IN   PUBLIC

            DAMAGE TO BEECH GROVE HIGH SCHOOL. PORTIONS
            OF ROOF AND CEILING ALONG WITH WATER INTO
            ONE OR MORE CLASSROOMS. TIME ESTIMATED FROM
            OTHER STORM REPORTS.

&&

BHH
Local storm report, Jun 16, 8:18 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     COLUMBUS                39.21N 85.91W
06/15/2019                   BARTHOLOMEW        IN   PUBLIC

            SIGNIFICANT DAMAGE TO BARN. TIME ESTIMATED
            FROM OTHER STORM REPORT.

&&

BHH
Local storm report, Jun 16, 8:39 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            2 SE INDIANAPOLIS INT'L 39.70N 86.27W
06/15/2019                   MARION             IN   PUBLIC

            RESIDENTIAL FLOODING AT VALLEYBROOK HIGH
            SCHOOL AND KENTUCKY AVENUE AREA. TIME
            ESTIMATED.

&&

BHH
Local storm report, Jun 16, 8:43 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     BEECH GROVE             39.72N 86.09W
06/15/2019                   MARION             IN   FIRE DEPT/RESCUE

            ROOF DAMAGE TO HOME...TREE BRANCH DOWN.
            LOCATION AND TIME ESTIMATED.

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:04 PM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more6 hr
Jun 15, 8:10 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush50 min
Jun 15, 8:12 PM EDTFlash Flood WarningINDBrown, Greene, Monroe, Owen3 hr
Jun 15, 8:12 PM EDTTornado WarningINDBartholomew, Brown, Jackson, Jennings48 min
Jun 15, 8:18 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings42 min
Jun 15, 8:20 PM EDTTornado WarningINDBartholomew, Decatur40 min
Jun 15, 8:38 PM EDTTornado WarningINDRush37 min
Jun 15, 8:46 PM EDTTornado WarningINDBartholomew, Brown, Jackson, Jennings44 min
Jun 15, 8:51 PM EDTTornado WarningINDDecatur39 min
Jun 15, 8:56 PM EDTTornado WarningINDJennings49 min
Jun 15, 9:37 PM EDTFlash Flood WarningINDBartholomew, Decatur, Jackson, Jennings4 hr
Jun 15, 10:56 PM EDTAreal Flood WarningINDBrown, Greene, Monroe, Owen3 hr
Jun 16, 1:18 AM EDTSevere Thunderstorm WarningINDFountain, Warren42 min
Jun 16, 1:38 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion22 min
Jun 16, 1:56 AM EDTAreal Flood WarningINDBrown, Greene, Monroe, Owen6 hr
Jun 16, 1:58 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe47 min
Jun 16, 1:59 AM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more6 hr
Jun 16, 2:02 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jackson, Jennings6 hr
Jun 16, 2:06 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Martin39 min
Jun 16, 2:37 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Montgomery, Tipton23 min
Jun 16, 2:37 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin23 min
Jun 16, 3:24 AM EDTRiver Flood WarningINDDelaware, Randolph21 days
Jun 16, 3:24 AM EDTRiver Flood WarningINDPutnam21 days
Jun 16, 3:24 AM EDTRiver Flood WarningINDMarion21 days
Jun 16, 3:24 AM EDTRiver Flood WarningINDHancock21 days
Jun 16, 3:24 AM EDTRiver Flood WarningINDHendricks, Morgan7 hr
Jun 16, 3:24 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen6 days
Jun 16, 3:24 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen6 days
Jun 16, 3:24 AM EDTRiver Flood WarningINDGreene, Monroe, Owen7 days
Jun 16, 3:40 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Putnam, Sullivan and 2 more50 min
Jun 16, 4:02 AM EDTSevere Thunderstorm WarningINDClay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more43 min
Jun 16, 4:10 AM EDTFlash Flood WarningINDBrown, Daviess, Greene, Jackson, Knox, Lawrence and 3 more3 hr
Jun 16, 4:44 AM EDTSevere Thunderstorm WarningINDDaviess, Greene, Jackson, Lawrence, Martin, Monroe31 min
Jun 16, 5:34 AM EDTFlash Flood WarningINDBartholomew, Jackson, Jennings116 min
Jun 16, 7:18 AM EDTAreal Flood WarningINDBartholomew, Brown, Daviess, Greene, Jackson, Jennings and 5 more24 hr
Jun 16, 7:55 AM EDTAreal Flood WarningINDBartholomew, Boone, Brown, Clay, Decatur, Delaware and 18 more3 hr
Jun 16, 9:58 AM EDTFlash Flood WarningINDGreene, Jackson, Jennings, Lawrence4 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDShelby46 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDHamilton, Hancock, Madison, Marion37 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDMarion46 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Jun 16, 10:14 AM EDTRiver Flood WarningINDBartholomew, Jackson4 days
Jun 16, 10:14 AM EDTRiver Flood WarningINDJohnson28 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDJackson, Jennings, Washington13 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDHamilton, Madison46 hr
Jun 16, 10:14 AM EDTRiver Flood WarningINDClay, Greene46 hr
Jun 16, 10:17 AM EDTRiver Flood WarningINDDecatur35 hr
Jun 16, 10:17 AM EDTRiver Flood WarningINDOwen46 hr
Jun 16, 10:17 AM EDTRiver Flood WarningINDJohnson68 hr
Jun 16, 10:17 AM EDTRiver Flood WarningINDBartholomew39 hr
Jun 16, 10:33 AM EDTRiver Flood WarningINDBartholomew32 hr
Jun 16, 12:00 PM EDTAreal Flood WarningINDBartholomew, Boone, Brown, Clay, Decatur, Delaware and 18 more6 hr
Jun 16, 2:58 PM EDTSpecial Weather StatementINDDaviess32 min
Jun 16, 4:20 PM EDTSpecial Weather StatementINDJackson25 min
Jun 16, 4:26 PM EDTRiver Flood WarningINDKnox4 days
Jun 16, 4:33 PM EDTSevere Thunderstorm WarningINDJackson, Jennings27 min
Jun 16, 4:50 PM EDTFlash Flood WarningINDJackson9 hr
Jun 16, 4:55 PM EDTSevere Thunderstorm WarningINDGreene, Owen35 min
Jun 16, 5:14 PM EDTSpecial Weather StatementINDKnox31 min
Jun 16, 5:29 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen31 min
Jun 16, 5:46 PM EDTFlash Flood WarningINDBrown, Greene, Monroe4 hr
Jun 16, 5:54 PM EDTSpecial Weather StatementINDOwen36 min
Jun 16, 5:57 PM EDTAreal Flood WarningINDBartholomew, Brown, Clay, Decatur, Delaware, Hamilton and 15 more6 hr
Jun 16, 6:39 PM EDTSpecial Weather StatementINDJackson51 min
Jun 16, 7:06 PM EDTFlash Flood WarningINDDaviess, Knox, Martin6 hr
Jun 16, 7:48 PM EDTAreal Flood WarningINDDelaware, Madison6 hr

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.